Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Had neck, feet skin rash, treated with antihistamines, steroids and antibiotics. Prescribed lyclear. Suggest?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4125 Questions
I have had a neck-feet skin rash for five months with swollen legs and feet. I have been treated with antihistamines, steroids, antibiotics, and various preparations, some of which l have been allergic to. I have been referred, and seen, a dermatologist who prescribed "Lyclear" cream. Isn't this for Scabies, which l don't think l have. I am due for a skin biopsy, hopefully in the near future.
Any ideas?

Posted Mon, 24 Jun 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Hello Madam,

Welcome and thanks for posting your query to XXXXXXX

Myself Dr S K Kanodia and will try to provide you the best of information regarding your query.

I can understand the stress of your skin problem.

According to your query you have rash over neck and feet with selling in lower limbs.

Now for the part of rash there can be multiple possibilities at your age. There is very short history provided by you which makes the difficulty in reaching to closest possibility but even then I will try to make things clear.

There are following possibilities of the problem:

1.     Senile Xerosis with Lichen simples chronicus: Due to aging process the activity of oil glands are reduced. Due to this reduction in activity our skin gets dried and leads to itching over those sites. When you scratch the area it becomes red and a rash appears. The rash and itching further stimulate the person to scratch the area more. So this senile xerosis (dryness due to aging) leads to itch-scratch and itch cycle (Lichen simples chronicus).

2.     Contact allergic dermatitis: Due to contact with multiple of the agents we get rash as a part of our normal natural defense mechanism of body. This can be due to multiple of agents including the things coming in our contact in day to day life.

3.     The one could be scabies also according to which your dermatologist has prescribed you anti scabies treatment. But here we find more of itching at night time and the rash is especially present over web spaces of hands, abdomen and thighs near genital areas.

So now you can get that there are multiple possibilities of your problem. You can correlate the things accordingly.

For the swelling of the limbs, it can be either related to the rash also or this can be again due to aging process as legs being the dependent area of body.

For the betterment part I request you to follow the instructions below:

-Apply over the counter calamine lotion 3-4 times a day.
-You can do cold water compresses to reduce the intensity of itching.
-Do not scratch or rub the skin as it can lead to further aggravation.
- You can take oral anti histamine like loratadine or levocetrizine under medial advise.
-Even if the rash is not reducing then can apply mild topical steroid cream such has "hydrocortisone" or "fluticasone".

- Increase the amount of fruits and green leafy vegetables in your diet.

You can follow these above measures till you go for biopsy for pin point diagnosis of the problem.

Hope these informations will help you. If you have further queries I will be happy to help.

"Wish you good health and early recovery from the problem"

Dr Sanjay Kumar Kanodia
MD (Dermatology & Sexually Transmitted Diseases)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor